Back to top

Mental decline (PD or drug sideeffects)????

8 posts / 0 new
Last post
john947
Mental decline (PD or drug sideeffects)????

hello

lately many friends of mine with PD have been suffering from excessive hallucinations and delusions.One friend goes in and out of beliving people who are not there are there with plans.

The other two friends have lost their marriages and have similar problems.

This week I met another who was severely affected.he does have LDM PD. 

I also know quite a few very advanced with PD yet their minds are clear with little of these dreadful symptoms.I can only think these friends who suffer are over medicated.Ive told them the answer is cutting back till the mind clears and start from there..My own care or drug doses has been left to me and Im doing great.lol

having PD is one thing but losing our mental faculties should be kept to a minunium.

Moderation

Hi John947,

Sorry to hear that your friends have been having trouble with hallucinations. Along with advise from their doctors our Helpline is available to call free on 0808 800 0303. This publication also provides more information about hallucinations and delusions: https://www.parkinsons.org.uk/content/hallucinations-and-delusions-parki....

Best wishes,

Edwina

Moderation Team 

Fedexlike2

 

                Hello  John,

                                             Yes sir everything in  your  post I am dealing  with at  this very  moment, I often see  rats well a burry  sort of  rats all in  my  peripheraI know thats  not  how  you  spell I  that but  its  the  least  of  my  worries  mate,, severe  depression  which almost   takes away the last ounce of strength , but  doesnt  because  its  my  body  and  no  mate  of  BLACKHEART going  to  shut  me  down  no  way, I use cognitive behaviour therapy  or  the  art  of spotting  trouble  before it  hits, which  strangely  enough I use  more  in  my  dreams  than   awake,  odd  isnt  it  John  but  you  know  the  human  brain   can  outsmart  all  the   worlds  computers   no  probs  but  when it starts  taking  hits  as  severe  as   parky  well  summmits  got  to  give,  ,ive  been there  and  crawled    and  I   mean  crawled  on  my  hands  and  knees to  the  toilet  and  back  to  bed,  not  once  but  hundreds of  times  so  its  no  going  back  now  mate  onward  this  war wont  end  until     let  it.

                                      Regards  FED

john947

Hi Fed

We sure can have some strange dreams

I often awake after one and soon the depression follows.But now I spot it as a result of a dreary dream I might have had.Thank God just a dream I say.I know I have a escape vessel and for me it"s getting up out of bed,for now it works and I waste no  time thinking of the day it won't.

I had a friend who had PD extrme.he passed last year so I know how bad it can be.

have you ever tried music to help you?It does alot for me .

I think i foud the cause of my jerky movements.I was taking c/l from Actavis.I ran out so i used a prescription made by Mylan pharm.It took a week but my jerky movements have greatly improved and also less dystonia.A doctor friend told me the Actavis brand was made in China.Its been three weeks now I will see if it continues.

best

john

Martini

Last year, I was prescribed Selegiline. I feel more positive, there is less fog, I try new things.  It's good stuff.  My PD nurse reports that other people do well with it.

Peter.

 

Jaffy

I take no PD meds.  No meds but ibuprophen and now it is beginning to affect my hearing!  I have had hallucinations, bad dreams, SEVERE sundowners.  Depression i have had for 60 years but it worsens at times.  So mine, was not meds, that makes me think it is PD.  I have made serious changes in our marriage = faaaaar less stress and all the above has improved greatly: no hallucinations, unless the feeling of bugs crawling on me is that; no bad dreams, no sundowners PRAISE GOD (anyone who has had that doesn't want to live long enough for another one!)  Yes, I still have depression but that too has improved.  My mental faculties take some time off occasisonly but so far they have returned to normal.  It is something that others need to overlook in me and I refuse to stress about it.  I don't take meds because I have reactions to what i have tried.  I did take a pill for the sundowners, to knock me out for a few hours and then it would have passed.  That was all the doctor knew to do and I loved it! So was it stress or PD or both, I don't know.  But I sympathise with all you have this horrendous devil. 

maryanon

my husband was prescribed lyrica for anxiety. it was a complete disaster. gave the impression that he had dementia - which he doesn't.

we stopped it asap, and he was back to normal. i took the remaining packs back to the pharmacy. too dangerous to have in the house.

Jules77

Hi John947,

I'm 79 and have now quite advanced symptoms of the Dreaded PD. I'm so grateful to still have very good cognitive skills.

 I still play chess, albeit against the PC, do cryptic crosswords, write short stories and poetry as well as reading a lot.

Recently I reworked Einstein's equation and established where he went wrong? (Only kidding folks).

i don't think PD causes mental faculties to deteriorate. That is caused by other neurological conditions. I hope that is right.

Good luck,

Jules 77